Format

Send to

Choose Destination
See comment in PubMed Commons below
Radiology. 1983 May;147(2):327-30.

Reactions to intravenous contrast media. Part I: Severe and fatal cardiovascular reactions in a canine dehydration model.

Abstract

Investigations into the nature of severe and fatal reactions to contrast media have been severely limited by their unpredictable occurrence in the clinical setting and the absence of suitable laboratory models. The authors report their experience with a canine dehydration model. Intravenous administration of 2 ml/kg of 76% sodium methylglucamine diatrizoate resulted in vomiting, shock, inappropriate slowing of the heart rate, and death. ECG findings indicated suppression of sinoatrial node automaticity, a decrease in the rate of atrioventricular conduction, and depression of myocardial contractility. These results suggest two possible mechanisms: (a) enhanced vagal tone as the result of stimulation of the vasomotor center of the medulla or (b) accentuation of direct contrast-induced myocardial toxicity.

[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments

    Supplemental Content

    Full text links

    Icon for Atypon
    Loading ...
    Support Center